Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 116, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2004, 2:53 AM CST for Jasper County, Tyler County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 2:53 AM CST (08:53 UTC)
- Expired
- Nov 21, 2004, 4:00 AM CST
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 210853
SVRLCH
TXC241-457-211000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 AM CST SUN NOV 21 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST TEXAS
TYLER COUNTY IN SOUTHEAST TEXAS
* UNTIL 400 AM CST
* AT 250 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CHESTER...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
COLMESNEIL BY 315 AM CST
ROCKLAND BY 325 AM CST
7 MILES NORTHWEST OF JASPER BY 400 AM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3102 9464 3081 9461 3089 9388 3113 9393
3103 9445 3106 9458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 8:58 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Nov 20, 8:58 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 858 PM CST SAT NOV 20 2004 .UPDATE... I RAISED THE RAIN CHANCES SLIGHTLY ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. I LOWERED THE RAIN CHANCES ACROSS SOUTH CENTRAL LOUISIANA. OTHERWISE ZONE PACKAGE LOOKS GOOD. && .PREVIOUS DISCUSSION...RADAR PICTURES SHOW A BREAK IN THE ACTION FOR PARTS OF SOUTHEAST TEXAS AND SOUTHWESTERN LOUISIANA...INCLUDING THE BEAUMONT...LAKE CHARLES...AND ALEXANDRIA AREAS...BUT MORE RAIN AND THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS AS UPPER LEVEL SHORTWAVES PASS ACROSS THE REGION. AT THIS POINT DO NOT EXPECT TO SEE ANY SEVERE WEATHER...WE ARE ON THE WRONG SIDE OF AN UPPER LEVEL JET MAX...AND LOW LEVEL INSTABILITY VALUES WILL REMAIN ON THE MARGINAL SCALE. TEMPERATURES WILL BE MILD OVERNIGHT...HOLDING IN THE MID 60S MOST PLACES. EXPECT TO SEE PATCHY FOG OVERNIGHT...BUT NOT ENOUGH AT THIS POINT FOR DENSE FOG ADVISORY CRITERIA. UNSETTLED WEATHER CONTINUES TO BE THE DOMINANT WEATHER FEATURE SUNDAY AND MONDAY BEFORE A COLD FRONT FINALLY PASSES THROUGH ON TUESDAY. WILL KEEP AN EYE ON THE TUESDAY COLD FRONT...CAN NOT RULE OUT THE POSSIBILITIES OF SEVERE WEATHER DURING THAT TIME. TEMPERATURES WILL BE MILD OVERNIGHT AND RAIN CHANCES GOOD UNTIL MID- WEEK. LOOKING DOWN THE ROAD...THANKSGIVING LOOKS TO BE COOLER AND DRY. THE NEXT CHANCE OF RAIN APPEARS TO BE ON SATURDAY...BUT THOSE CHANCES ARE NOT THAT GREAT. && .AVIATION...PATCHY FOG AND OCCASIONAL THUNDERSTORMS WILL BE THE MAIN ISSUE THROUGH THE OVERNIGHT HOURS. CLOUD LAYERS WILL BE MAINLY AROUND 1KFT OR LESS. && .PREVAILING POINT TEMPS/POPS... LCH 65 76 66 76 / 60 50 20 30 BPT 65 76 66 76 / 60 50 20 30 AEX 62 74 62 74 / 80 50 20 30 LFT 65 76 65 76 / 50 50 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 20, 6:00 AM CST, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST SAT NOV 20 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST SAT NOV 20 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA. ISOLATED SEVERE STORMS MAY BE POSSIBLE TODAY DUE TO A VERY UNSTABLE AND MOISTURE LADEN AIRMASS LOCATED NEAR THE COASTLINE. THE MOST LIKELY AREA OF STRONG STORMS WILL GENERALLY RESIDE ALONG AND SOUTH OF THE I-10 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE TO KEEP THE AREA UNDER A WET UMBRELLA. A WEAK COOL FRONT WILL STALL ACROSS CENTRAL LOUISIANA ON SUNDAY BUT A STRONGER COLD FRONT WILL PUSH THROUGH ON TUESDAY TRIGGER STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL DRY THE AREA OUT WEDNESDAY THROUGH FRIDAY WITH LOTS OF SUNSHINE AND COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT. 06
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:09 AM CST | Severe Thunderstorm Warning | LCH | Jasper | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.